Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 31, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 5, 2008, 8:08 AM MDT for Lincoln County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 8:08 AM MDT (14:08 UTC)
- Expired
- Jun 5, 2008, 8:30 AM MDT
- In force
- 22 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:33 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 051408 TORBOU COC073-051430- /O.NEW.KBOU.TO.W.0031.080605T1408Z-080605T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 808 AM MDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 830 AM MDT * AT 806 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF BOYERO...OR 28 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO. SPOTTERS REPORTED A FUNNEL CLOUD ABOUT 5 MILES WEST OF BOYERO ALONG WITH PENNY SIZED HAIL. THIS WARNING REPLACES THE PREVIOUS TORNADO WARNING FOR LINCOLN COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3926 10316 3893 10317 3887 10333 3899 10353 TIME...MOT...LOC 1406Z 227DEG 35KT 3902 10328 $$ SWE
2 follow-up statements
000 WWUS55 KBOU 051419 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 819 AM MDT THU JUN 5 2008 COC073-051430- /O.CON.KBOU.TO.W.0031.000000T0000Z-080605T1430Z/ LINCOLN CO- 817 AM MDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM MDT FOR EAST CENTRAL LINCOLN COUNTY... AT 817 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 8 MILES NORTH OF BOYERO...OR 28 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 26 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO. AT 811 AM MDT...LAW ENFORCEMENT HAS REPORTED MULTIPLE FUNNEL CLOUDS 10 MILES SOUTHEAST OF HUGO AND MOVING NORTHEAST. PENNY SIZED HAIL HAS ALSO BEEN REPORTED WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3926 10316 3893 10317 3887 10333 3899 10353 TIME...MOT...LOC 1417Z 221DEG 23KT 3907 10322 $$ SWE
000 WWUS55 KBOU 051431 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 831 AM MDT THU JUN 5 2008 COC073-051439- /O.EXP.KBOU.TO.W.0031.000000T0000Z-080605T1430Z/ LINCOLN CO- 829 AM MDT THU JUN 5 2008 ...THE TORNADO WARNING FOR EAST CENTRAL LINCOLN COUNTY WILL EXPIRE AT 830 AM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM ACROSS EAST CENTRAL LINCOLN COUNTY. LAT...LON 3926 10316 3893 10317 3887 10333 3899 10353 TIME...MOT...LOC 1429Z 213DEG 24KT 3914 10318 $$ SWE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:00 AM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 3:00 AM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT THU JUN 05 2008 .SHORT TERM...WELL DEFINED LOW CIRCULATION SHOWN ON SATELLITE ACROSS SOUTHERN UTAH ATTM AND HEADING EAST TOWARDS THE 4 CORNERS REGION. PRECIP HAS BEEN HAVING HARD TIME SPREADING EAST OVERNIGHT BUT AS LOW SLIDES EASTWARD EXPECT PRECIP SHEILD WILL EXPAND TO COVER MUCH OF NERN CO THIS MORNING. STRONG QG ASCENT ACROSS ENTIRE CWA AS 100KT JET ROUNDS THE BASE OF TROF AND IS NOSING INTO SERN CO. THE UPPER LOW EXPECTED TO LIFT RAPILDY INTO NEBRASKA LATER THIS AFTN ALONG WITH SFC TROF. PRECIP SHOULD BEGIN TO DIMINISH OVER THE FRONT RANGE AS SFC WINDS INCREASE FROM THE NW AND LOOSE UPSLOPE FLOW. THERE WILL BE SOME EBEDDED THUNDERSTORMS TODAY BUT OVERALL SEVERE THREAT IS MUCH LOWER TODAY WITH DECREASES SHEAR AND INSTABILTY. HOWEVER...AS LOW WRAPS UP OVER NEBRASKA SOME HEAVIER SHOWERS WILL DEVELOP ACROSS FAR NERN CO. THOUGHT ABOUT FLASH FLOOD WATCH ON THE PLAINS WITH CURRENT HEAVY RAINS HAD FALLEN ACROSS MUCH OF MORGAN AND PORTIONS OF NRN WASHINGTON COUNTIES. HOWEVER HARD TO TELL HOW MUCH ADDITIONAL HEAVY RAIN WILL REALLY FALL AND WILL IT BE OVER LOCALLY SATURATED GROUNDS? QPF FIELDS ARE ALL OVER THE PLACE ON THE NAM/GFS BUT APPEAR THE HEAVIEST RAIN ZONED IN ACROSS NEBRASKA PANHANDLE. WILL LET DAY SHIFT MONITOR FOR POTENTIAL FLOODING AS FEEL FLOODING WOULD BE QUITE LOCALIZED. ALREADY HAVE A FLOOD WARNING COVERING MORGAN COUNTY UNTIL 6 AM FOR STANDING WATER ACROSS LOW LYING AREAS AND WILL ASSES THAT AREA TOWARDS DAWN. AS FOR PRECIP AND SNOW CHANCES IN THE MTNS...THE NW ORGRAPHIC FLOW DOES NOT REALLY KICK IN UNTIL LATER THIS AFTN AND TNT BETTER MSTR AND 10-15KT FLOW. WITH RELATIVELY WARM TEMPS(700MB TEMP AROUND 0C. WILL KEEP AMOUNTS BLO ADVISORY LVL. WILL CONTINUE TO WIND PRECIP DOWN TNT FROM WEST TO EAST...EXCEPT MTNS WHERE PRECIP WILL CONTINUE MUCH OF THE NIGHT BEHIND THE TROF. .LONG TERM...FLOW WILL BE ZONAL AND THEREFORE MAINLY WARM AND DRY THROUGH MONDAY...WITH MAINLY HIGH CLOUDS MOVING THROUGH THE ZONAL FLOW. THERE ARE SOME QUESTIONS ON WHETHER LOW LEVEL MOISTURE ON THE PLAINS WILL PLAY A CONVECTIVE ROLE...ALTHOUGH IT LOOKS MOSTLY CAPPED. WILL LEAVE GOING FORECAST FOR ISOLATED TRW SUNDAY AND MONDY. THE NEXT TROUGH LOOKS LIKE IT WILL SWEEP ACROSS THE STATE ON TUESDAY...WITH A SHORT BUT ABRUPT DROP IN TEMPS...SO HAVE ADJUSTED MAX TEMPS DOWNWARD...CLOUDS UPWARD AND PUT IN ISOLD POPS. && .AVIATION...QUITE VARIED CEILINGS EARLY THIS AM RANGING FROM IFR TO VFR. AS PRECIP BECOMES WIDESPREAD THIS AM CIGS WILL BECOME MORE IFR. ISOLD TSRA EMBEDDED AS LOW MOVES ACROSS THE REGION. CIGS WILL IMPROVE THIS AFTN AS SFC WINDS INCREASE FROM THE NW. & .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/RTG
Hazardous weather outlook, Jun 5, 5:05 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 505 AM MDT THU JUN 05 2008 COZ030>051-051700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 505 AM MDT THU JUN 05 2008 ...SEVERE STORMS POSSIBLE OVER FAR EASTERN COLORADO THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL EXPAND AND COVER MUCH OF EASTERN COLORADO THIS MORNING BEFORE DECREASING FROM WEST TO EAST BY LATER THIS AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE ACROSS FAR EASTERN COLORADO...MAINLY EAST OF A LINE FROM LIMON TO AKRON AND POINTS EAST. LARGE HAIL IS THE MAIN THREAT WITH THESE STORMS. HEAVY RAIN AND LOCAL FLOODING IS ALSO POSSIBLE WITH THESE STORMS IF THEY BEGIN TO TRACK ACROSS SIMILAR PATHS. SATURATED GROUNDS ACROSS MORGAN AND WASHINGTON COUNTIES WILL BE MONITORED FOR THE POTENTIAL FOR FLOODING IF STRONG STORMS FORM OVER THESE AREAS AGAIN TODAY. FURTHER WEST ACROSS THE URBAN CORRIDOR...STORMS WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL. MOUNTAIN COMMUNITIES WILL SEE SNOWFALL OVER THE PASSES AND HIGHER ELEVATIONS WITH 2 TO 6 INCHES EXPECTED BY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM AND MOSTLY DRY CONDITIONS ARE EXPECTED TO EARLY NEXT WEEK...THEN ANOTHER TROUGH WILL SWEEP ACROSS THE STATE TUESDAY BRINING COOLER TEMPERATURES AND A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE EASTERN PLAINS OF COLORADO...GENERALLY EAST OF THE URBAN CORRIDOR. ENTREKIN/GLANCY
In the hours before
Local storm report, Jun 5, 8:06 AM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
806 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL 7 W BOYERO 38.93N 103.40W
06/05/2008 M0.75 INCH LINCOLN CO TRAINED SPOTTER
FUNNEL CLOUD APPROXIMATELY 20 MILES EAST OF HER LOCATION
AT 7 WEST OF BOYERO.
&&
FBENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:37 PM MDT | Areal Flood Advisory | BOU | Boulder, Weld | 90 min |
| Jun 4, 7:49 PM MDT | Flash Flood Warning | BOU | Morgan | 2 hr |
| Jun 4, 10:12 PM MDT | Areal Flood Warning | BOU | Morgan | 8 hr |
| Jun 5, 12:40 AM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 5, 7:25 AM MDT | Tornado Warning | BOU | Lincoln | 50 min |
| Jun 5, 9:46 AM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jun 5, 10:33 AM MDT | Areal Flood Advisory | BOU | Boulder | 2 hr |
| Jun 5, 11:21 AM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 3 hr |
| Jun 5, 3:18 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 3 hr |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.